Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 24, 2005, 7:51 PM MDT for Lewis and Clark County, Montana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2005, 7:51 PM MDT (01:51 UTC)
- Expired
- Jul 24, 2005, 8:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Lewis and Clark County, MT
The radar
The Great Falls radar (KTFX), 75 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 8:00 PM MDT | TSTM WND GST 60 | 6 Se Wolf Creek, MT | WINDS ESTIMATED BETWEEN 40 AND 50 MPH...WITH A FEW GUSTS UP TO 60 MPH. THE STRONG WINDS OCCURRED FOR 10 MINUTES. LITTLE RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 4112 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTFX 250151
SVRTFX
MTC049-250245-
/O.NEW.KTFX.SV.W.0076.050725T0151Z-050725T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
751 PM MDT SUN JUL 24 2005
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA
* UNTIL 845 PM MDT
* AT 747 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTHEAST OF MARYSVILLE...MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR HOLTER DAM...THE GATES OF THE MOUNTAINS AND 6 MILES SOUTHEAST
OF WOLF CREEK BY 820 PM MDT
7 MILES SOUTHEAST OF CRAIG BY 830 PM MDT
THIS ALSO INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 226 AND 235.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 70 MPH ARE LIKELY WITH
THIS STORM.
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND STAY AWAY FROM
WINDOWS. BOATERS ON AREA LAKES SHOULD RETURN TO SHORE. REMEMBER...
LIGHTNING CAN STRIKE UP TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING
LAT...LON 4712 11191 4713 11180 4691 11181 4691 11176
4669 11224 4681 11237 4684 11239
$$
SCHAUMANN2 follow-up statements
000
WWUS55 KTFX 250222
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
822 PM MDT SUN JUL 24 2005
MTC049-250245-
/O.CON.KTFX.SV.W.0076.000000T0000Z-050725T0245Z/
LEWIS AND CLARK MT-
822 PM MDT SUN JUL 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM MDT FOR EAST
CENTRAL LEWIS AND CLARK COUNTY...
AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WOLF CREEK...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE CRAIG...HOLTER DAM...THE GATES OF
THE MOUNTAINS AND WOLF CREEK.
THIS ALSO INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 226 AND 236.
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND STAY AWAY FROM
WINDOWS. BOATERS ON AREA LAKES SHOULD RETURN TO SHORE. REMEMBER...
LIGHTNING CAN STRIKE UP TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING
LAT...LON 4712 11191 4713 11180 4691 11181 4691 11176
4677 11206 4693 11226
$$
SCHAUMANN000
WWUS55 KTFX 250243
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
843 PM MDT SUN JUL 24 2005
MTC049-250253-
/O.EXP.KTFX.SV.W.0076.000000T0000Z-050725T0245Z/
LEWIS AND CLARK MT-
843 PM MDT SUN JUL 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEWIS AND CLARK
COUNTY EXPIRES AT 845 PM MDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4712 11191 4713 11180 4691 11181 4691 11176
4677 11206 4693 11226
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:20 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 24, 6:20 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 620 PM MDT SUN JUL 24 2005 .DISCUSSION... TONIGHT THROUGH TUESDAY NIGHT...A BROAD UPPER LEVEL TROUGH IN WESTERN CANADA WILL SAG SOUTH TONIGHT...BRINGING COOLER AND SOMEWHAT UNSETTLED CONDITIONS TO THE FORECAST AREA TONIGHT THROUGH MONDAY NIGHT. A CANADIAN COLD FRONT MOVING SOUTH FROM ALBERTA WILL MOVE THROUGH THE FORECAST AREA TONIGHT AND THIS COMBINED WITH INSTABILITY AND SHORTWAVE ENERGY MOVING EAST FROM THE PACIFIC NORTHWEST WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP THIS EVENING. WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT TONIGHT THEN NORTHEAST BY MORNING FOR UPSLOPE WINDS AND MUCH COOLER TEMPERATURES ON MONDAY. THERE WILL ALSO BE ENOUGH INSTABILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS AGAIN MONDAY AFTERNOON AND EVENING AS THE UPPER TROUGH MOVES OVER THE AREA. THE TROUGH SHIFTS EAST MONDAY NIGHT AND TUESDAY FOR NW FLOW ALOFT OVER THE FORECAST AREA BRINGING DRIER CONDITIONS WITH TEMPERATURES WARMING ON TUESDAY...BUT REMAINING A FEW DEGREES BELOW AVERAGE. HOENISCH WEDNESDAY THROUGH FRIDAY NIGHT...TEMPERATURES WILL WARM BACK ABOVE NORMAL AS AN UPPER RIDGE BUILDS OVER THE NORTHERN ROCKIES AT MID-WEEK. BY THURSDAY A WEAK WAVE IN THE UPPER LEVEL FLOW WILL SLIDE ACROSS SOUTHWEST MONTANA BRINGING A SLIGHT CHANCE FOR ISOLATED... MAINLY MOUNTAIN THUNDERSTORM. FLOW ALOFT WILL BECOME MORE ZONAL AFTER THIS FEATURE MOVES THROUGH...WHICH WILL ALLOW ISOLATED MOUNTAIN POPS TO CONTINUE THROUGH FRIDAY NIGHT. MPJ SATURDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER MONTANA NEXT WEEKEND. THIS WILL ALLOW FOR MORE VERY WARM AIR TO MOVE INTO THE REGION...WITH MOST AREAS AVERAGING AFTERNOON TEMPERATURES CLOSE TO 10 DEGREES ABOVE NORMAL. DUE TO THE EXPECTED DRY AIR MASS IN PLACE...NO PRECIP IS EXPECTED AT THIS TIME FOR NEXT WEEKEND. BRUSDA && .AVIATION... UPDATED AT 0020Z. A COLD FRONT MOVING SOUTH ACROSS THE AREA WILL CAUSE WINDS TO SHIFT TO THE NORTH DURING THE EVENING. STRONG...GUSTY WINDS WILL BE NEAR AND TO THE NORTH OF THIS FRONT. ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THROUGH WITH THE EVENING WITH THE MAIN HAZARD BEING STRONG...GUSTY OUTFLOW WINDS ASSOCIATED WITH THESE SHOWERS AND THUNDERSTORMS. MID-LEVEL CLOUDS WILL REMAIN THROUGH THE EVENING BUT CONDITIONS DURING THE NEXT 24 HOURS WILL REMAIN VFR. ZELZER && .PRELIMINARY POINT TEMPS/POPS... GTF 50 71 47 78 / 40 30 30 0 CTB 45 69 45 75 / 20 30 30 0 HLN 54 75 51 80 / 30 30 30 0 BZN 53 75 48 78 / 30 40 30 0 WEY 45 75 37 76 / 30 30 30 0 DLN 51 76 46 79 / 30 20 20 0 HVR 52 71 48 79 / 30 20 20 0 LWT 52 70 46 75 / 40 30 30 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM SUNDAY FOR MTZ008-MTZ015-MTZ052. && SHORT TERM...HOENISCH LONG TERM....MPJ/BRUSDA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 24, 5:25 AM MDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 525 AM MDT SUN JUL 24 2005 MTZ008>015-044>055-251105- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 525 AM MDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO WATCHES...WARNINGS...OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.